I'm back....in a manner of speaking!

Discussion in 'Chit Chat' started by HeavenlyRN, Nov 19, 2010.

  1. HeavenlyRN

    HeavenlyRN New Member

    Hello friends. It's been a long time. It's been a bad several months and as I said to my husband the other day......"it's gonna take more than a step ladder to get out of this hole." I do believe I have had a glimpse of hell and I never want to see it again.

    About a month ago my "restless legs" turned into "restless body." I felt as though an alien had control of my muscles and nerves and there was nothing I could do to stop it. I was sleeping in 2-3 hour increments........never a full night's sleep. My DH called our doctor on a Friday morning and we still hadn't heard back from him by the end of the day. So, we felt very alone that weekend but it gave my husband lots of time to do research on his own - on the computer. By the end of the weekend, he came to the "conclusion" that I was having a reaction to 'overuse' of Percocet.

    That weekend was horrible. No, it was beyond horrible. I said and did things that made me seem like something out of a Steven King novel. I accused my husband of terrible things. I told him I was going to kill myself. He told me that he was going to call 911 and have them take me to the hospital under an "MHA" (mental hygiene arrest). Then.......and this is all happening out in the middle of a shopping plaza parking lot on a Saturday night......he CALLED MY SON and made me talk to him. The embarrassment from that alone should have been enough to kill me!

    On Monday morning the secretary at our doctor's office called to apologize........she had forgotten to give the doctor my husband's message! Good thing my arm wasn't hanging off by a tendon!

    Anyhoo.....we got in to see the doctor later that day. By that point I had either been screaming, yelling or crying for over 48 hours.

    We saw the doctor that day but he really wasn't much help. DH had already told him that we were titrating back on the percocet. He said that was a good idea. The doc also gave me an RX for Ativan to help me sleep. It hasn't really worked that well.

    Oh yes....and on top of all of this, my stomach has been "off." I lost about 13 pounds over 18 days. So, during all of this time I've been having trouble getting my other meds down. I pretty much went cold-turkey on my Cymbalta. The Lyrica I had titrated down several weeks earlier....as well as the Remeron.

    I know that I'm rambling here but I just wanted to let you know that I'm still alive (sorta) and that I will be attempting to come back more often. I have a lot of things to get sorted out in my life right now. I've gone down quite a few roads I would have preferred to stay off of. But, having once been there it's kind of hard to ignore the things that I was faced with.

    Narcotics are not our friends. I never even realized that I was "overusing" the Percocet. I now have very little energy, I cry at the drop of a hat.....or if it even LOOKS like someone is abut to drop a hat.......and I'm still left with the pain that started all of t his is the first place.

    I will come back. I just wanted to say hi.
  2. spacee

    spacee Member

    Hell is a very bad place to be. I'm hoping things will improve.


  3. Ranigar

    Ranigar Member

    So glad to see your back but so sorry to see how you've been suffering.I wish you well and hope things turn for the better.
  4. rockgor

    rockgor Well-Known Member

    Oh, Jan. What an ordeal! It sounds like the Lost Weekend.

    Glad to see you back, of course, but what a lot you've been through.
    Wouldn't it have been nice if you could come back and tell us how
    great you're feeling.

    Have you had pain for a long time? Tried lots of different meds?
    Must be terribly frustrating. I hope you feel much better soon.

    Were the able to sew your arm back on? Just kidding. I've been reading
    the news reports and peoples' comments. Sometimes it's apparent that
    the reader didn't actually comprehend the message.

    Good luck.

  5. jole

    jole Member

    Been there, and know what that hell hole is like! Unfortunately mine was a terrible side effect to an antidepressant. Never knew the meaning of scared before that, and I'm sure you didn't either. Getting off your meds so quickly may have compounded the problem....sorry to hear your doc wasn't of more help, and he certainly should have been!

    Bless your heart, I pray you'll be feeling better soon.....hugs.......Jole
  6. Mikie

    Mikie Moderator

    I'm so sorry about all you've been through. Is your doc a pain specialist? If not, I'd try seeing one with a good reputation. There are many, many meds, and other treatments, for pain and sleep. Good luck to you.

    Love, Mikie
  7. Granniluvsu

    Granniluvsu Well-Known Member

    to hear about your weekend plus from Hell or whatever it turned out to be for you. The doctor gave me a script some time ago for Percocet and somehow I only managed to take a few pills or should I say 1/2 pills. I am not on depression meds but am on hi b/p meds, thyroid, osteoporosis and numerous supps. I just didn't like the way I felt on them especially since I was still pretty busy, driving, etc.

    That is a shame that the doc had given you a script for both of those meds together. It is a shame that you really have to do your own checking to see how meds will react with each other before taking something for the first time.

    I have never had to take meds for depression but going off anything is best tapering off. I forgot who mentioned that.

    Hope you can get over your nightmare really soon. Thanks for checking in with us all.